On an approximate automorphism on a \(C^{*}\)-algebra. (English) Zbl 1055.47032

In the first part of the paper, the author considers mappings on Banach *-algebras which are approximately linear, approximately multiplicative and approximately self-adjoint (see the paper for precise definitions). He presents results which say that for every mapping \(f\) having such “approximate” properties, there exists an algebra *-homomorphism which is close to \(f\). The obtained theorems are termed as generalized Hyers–Ulam–Rassias stability results concerning *-homomorphisms of Banach *-algebras. In the last section of the paper, the author investigates the stability of the automorphisms of unital \(C^*\)-algebras. He shows that under certain conditions, if a bijective multiplicative map on such an algebra is approximately linear and approximately self-adjoint in some sense, then it is automatically a *-automorphism.


47B48 Linear operators on Banach algebras
46L40 Automorphisms of selfadjoint operator algebras
Full Text: DOI


[1] Frank F. Bonsall and John Duncan, Complete normed algebras, Springer-Verlag, New York-Heidelberg, 1973. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 80. · Zbl 0271.46039
[2] P. Găvruţa, A generalization of the Hyers-Ulam-Rassias stability of approximately additive mappings, J. Math. Anal. Appl. 184 (1994), no. 3, 431 – 436. · Zbl 0818.46043
[3] B. E. Johnson, Approximately multiplicative maps between Banach algebras, J. London Math. Soc. (2) 37 (1988), no. 2, 294 – 316. · Zbl 0652.46031
[4] Richard V. Kadison and Gert K. Pedersen, Means and convex combinations of unitary operators, Math. Scand. 57 (1985), no. 2, 249 – 266. · Zbl 0573.46034
[5] Richard V. Kadison and John R. Ringrose, Fundamentals of the theory of operator algebras. Vol. I, Pure and Applied Mathematics, vol. 100, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York, 1983. Elementary theory. · Zbl 0518.46046
[6] Chun-Gil Park, On the stability of the linear mapping in Banach modules, J. Math. Anal. Appl. 275 (2002), no. 2, 711 – 720. · Zbl 1021.46037
[7] Themistocles M. Rassias, On the stability of the linear mapping in Banach spaces, Proc. Amer. Math. Soc. 72 (1978), no. 2, 297 – 300. · Zbl 0398.47040
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.